Posted by Luke (184.108.40.206) on January 28, 2001 at 03:05:25:
Ok I'm not sure what to do. Here's my current situation.
For one year, I took Verapamil. It stopped ALL of my headaches completely. 240mgs just 1X a day worked for 6 months. Then it gave out. So I upped the dosage to 240mgs 2X a day, and this also worked for 6 months, before losing efficiency. I imagine based on this pattern that my body became used to the meds.
After this, I tried Zoloft, to no avail. In fact the effects were interesting, to say the least. It gave me MORE headaches, but with much less pain.
Next was Topamax. Fairly effective against the demon, but with TERRIBLE cognitive side effects, which led me to believe I'd rather die in pain then die an drooling idiot. ;)
So then my doc decides to try Lith. 2 Lithobid tablets, one in the morning, one at night. (300 mgs each). At first, the attacks are diminished, rather fast, to about 1 a week, and also when I build up the courage to have a few beers with my buds. Another 2 weeks go by and they are wiped out completely.
I have been pain free for a month and a half now!!! And I'm chronic! Jeez, it's been so long since I've felt the pain, it's hard for me to imagine it again, when I think of all those nights I'd literally bang my head against a wall, whimper, scream, cry, etc...LoL...it's beautiful really...you almost begin to doubt yourself..."Was I overreacting"? of course you've had them long enough to know that you weren't overreacting at all. When you try to remember, you're filled with terror. So you don't try.
Here's my question though...I'm chronic...and I'm pain free for a month....did the lith make the pain go away completely, as in...it's there but the lith is killing it? Or did the lith kick me back from chronic into episodic, and am I in remission right now? Should I attempt to stop taking lith to see if I even need it now? I'm genuinely afraid to...it's strange, lol. I have imitrex and it always works. But I'm afraid of even one headache anyway. At the same time however, what if I don't need it right now, and by taking it when I don't need it, I'm making my body used to it just like the Verapamil...and it'll stop working in a few months and I'll be helpless again?
Post a Followup